MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA EVITA V600; VENTILATORS, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA EVITA V600; VENTILATORS, INTENSIVE CARE
Catalog Number 8422300
Medical Device Problem Codes Inaccurate Flow Rate (1249); Gas Output Problem (1266); Failure to Deliver (2338)
Health Effect - Clinical Codes Cardiac Arrest (1762); Respiratory Arrest (4461)
Date of Event 08/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported in the user facility report: ¿the patient is in vc-ac, coughing, and the nurse performs tracheal suctioning.When she removed the suction catheter and closed the intubation valve, she realized that the patient was no longer breathing, the ventilator was not beeping, vm 0, no more curves and a slight sound of leaks at each cycle.She quickly checked the connections, the circuit, no leaks, still no ventilation.Cardiopulmonary arrest almost immediately when o2 saturation was around 90%.Attempt to set fi02 to 100% on the ventilator, the selection works up to number 100 but is not validated when the thumbwheel is pressed.Cardiopulmonary resuscitation lasting approximately 50 seconds with resumption with self-inflating bags, resumption of heart rhythm, attempt to reconnect to ventilator, failure, 2nd cardiopulmonary arrest, cardiopulmonary resuscitation lasting approximately 40 seconds.Resumption of cardiac rhythm and connection to transport ventilator.Patient stabilized.¿.
 
Additional Manufacturer Narrative
The initial analysis of the provided log file did not show any device malfunction.The more detailed large log file, and the inspiratory and expiratory valve were requested to perform a deeper analysis.The investigation has not been concluded, and the investigation results will be submitted in the follow-up report.On-going.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The log file of the affected device was provided for the investigation.The analysis of the log file has shown that the alarm message "disconnection detected" was posted several times on the screen on (b)(6) 2023, during the reported time of event between 3:33 and 3:36.Additionally, the anti-air shower function was enabled by the user.When a patient is disconnected (e.G.During a suction), in addition to the device generating the "disconnection detected" alarm this function reduces the flow and displays flat lined waveforms until a reconnection is detected.Ventilation and flow values would resume to the set values as soon as the patient is reconnected.Further ventilation related alarm messages such as "minute volume low", "tidal volume low" and "airway pressure low" were posted to inform the user about a detected deviation in the application.No device failure was logged during the event.The last system check prior to the event was performed on (b)(6) 2023.Based on the investigation results the missing alarm could not be confirmed, and the device reacted as specified to a disconnection in the breathing circuit by posting the corresponding visual and audible alarm.The log entries give no indication that the disconnection of the patient was caused by a device malfunction.In order to exclude a possible hardware issue, the inspiratory and expiratory valve were requested for evaluation, but were not available as we were informed that they were thrown away.Therefore, we conclude that a device malfunction did not contribute to the reported patient injury.

Brand Name
EVITA V600
Common Device Name
VENTILATORS, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key17555309
Report Number9611500-2023-00287
Device Sequence Number5045983
Product Code CBK
UDI-Device Identifier04048675548744
UDI-Public(01)04048675548744(11)20201130(93)8422300-04
Combination Product (Y/N)N
PMA/510(K) Number
K222024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8422300
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown